Alert archive / Oklahoma / Areal Flood Warnings in 2016

Areal Flood Warning 4, NWS Tulsa, OK

May 25, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at May 25, 2016, 6:22 AM CDT for Pushmataha County, Oklahoma. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2016, 6:22 AM CDT (11:22 UTC)
Expired
May 26, 2016, 6:15 PM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 134 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1931 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1931 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1052 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
1.3
Supercell composite
11.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 25, 6:20 AM CDT, 2 minutes earlier.

Area forecast discussion, May 25, 6:20 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
620 AM CDT WED MAY 25 2016

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will affect northeast OK and northwest
AR through the morning before gradually weakening and movingeast.
This should result in period of MVFR ceilings early in the
forecast with improvement to VFR by afternoon. Additional
thunderstorms are possible this afternoon through tonight, however
confidence remains low and no mention of thunder will be carried
in the forecast after this morning. MVFR ceilings likely to
return late in the forecast period.

&&

.PREV DISCUSSION... /ISSUED 337 AM CDT WED MAY 25 2016/

DISCUSSION...
Convection ongoing from far NW AR to SE OK is likely to weaken
and/or exit the forecast area early this morning. Additionally,
convection across SE KS continues to sage southward with continued
redevelopment as low level jet intercepts outflow boundary. This
process is expected to wane later this morning. Finally shortwave
ridging is expected for much of the day which is expected to limit
coverage of afternoon storm development. Storms which do develop
west nearer the dryline this afternoon may again congeal and track
somewhere across the forecast tonight. Despite the lack of defined
focus, the high instability environment will support a risk of
severe weather.

The more widespread storm coverage remains forecast for Thurs -
Friday as stronger forcing overspreads the Plains. Several rounds
of severe weather are likely to be ongoing through this period
some of which are likely to impact eastern OK and northwest AR.

The flow aloft does weaken behind the departing wave however an
unstable and weakly capped airmass will remain in place. This
along with a possible weak frontal boundary along with any subtle
forcing aloft necessitates the continuation of precip chances.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  73  85  69 /  40  30  40  60
FSM   86  72  83  68 /  40  40  50  60
MLC   84  73  82  69 /  20  30  30  60
BVO   87  70  84  68 /  80  30  30  60
FYV   81  68  81  66 /  40  30  40  60
BYV   83  69  82  64 /  50  30  30  60
MKO   85  72  82  67 /  20  30  40  60
MIO   84  71  84  68 /  80  30  40  60
F10   85  73  82  67 /  20  30  40  60
HHW   85  73  81  68 /  20  30  50  60

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, May 25, 5:00 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED MAY 25 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED MAY 25 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
MORNING...WITH A LIMITED THREAT OF DAMAGING WIND GUSTS. THESE
STORMS SHOULD MOVE OUT OF THE AREA LATER THIS MORNING WITH AN
UNSTABLE AIRMASS REMAINING IN PLACE. A STRONG CAP IS EXPECTED TO
REMAIN IN PLACE THROUGHOUT THE DAY AND WILL LIMIT THE POTENTIAL
FOR ADDITIONAL STORMS THIS AFTERNOON. ADDITIONAL SEVERE STORMS MAY
DEVELOP ALONG THE DRY LINE TO OUR WEST AND EVENTUALLY MOVE INTO
THE AREA TONIGHT...THOUGH CONFIDENCE IN THIS HAPPENING REMAINS
LOW. DUE TO THE EXPECTED DEGREE OF INSTABILITY HOWEVER...ANY
STORMS THAT MIGHT OCCUR THIS AFTERNOON THROUGH TONIGHT WILL POSE A
THREAT OF VERY LARGE HAIL AND DAMAGING WIND GUSTS ALONG WITH
LOCALLY HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH TUESDAY...SEVERE THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
DAILY THUNDERSTORM CHANCES WILL CONTINUE THIS WEEK INTO EARLY NEXT
WEEK. INSTABILITY WILL REMAIN HIGH ACROSS THE SOUTHERN
PLAINS...SUPPORTING PERIODIC CHANCES FOR AT LEAST ISOLATED SEVERE
WEATHER. HOWEVER...THE FOCUS FOR MORE WIDESPREAD SEVERE WEATHER
WILL REMAIN WEST AND NORTH OF THE AREA THROUGH THURSDAY. A
STRONGER STORM SYSTEM WILL MOVE THROUGH THE AREA FRIDAY...RAISING
THE POTENTIAL FOR MORE WIDESPREAD SEVERE WEATHER ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS. IN ADDITION...AT LEAST LOCALIZED
FLASH FLOODING WILL BE POSSIBLE DUE TO THE HIGH AMOUNTS OF
MOISTURE AVAILABLE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 25, 4:31 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 AM CDT WED MAY 25 2016

OKZ076-251015-
LE FLORE OK-
431 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 515 AM CDT...

AT 431 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTH OF HEAVENER TO 8 MILES SOUTHWEST OF
MOUNTAIN FORK TO 12 MILES SOUTHWEST OF OCTAVIA. MOVEMENT WAS EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HEAVENER...                       HODGEN...

LAT...LON 3455 9459 3488 9466 3492 9445 3452 9446
      3451 9447 3451 9465
TIME...MOT...LOC 0931Z 266DEG 25KT 3482 9458 3456 9453 3438 9482
Special weather statement, May 25, 4:40 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
440 AM CDT WED MAY 25 2016

ARZ019-029-OKZ072-251015-
CRAWFORD AR-SEBASTIAN AR-SEQUOYAH OK-
440 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEBASTIAN...
SOUTHWESTERN CRAWFORD AND EAST CENTRAL SEQUOYAH COUNTIES UNTIL 515 AM
CDT...

AT 440 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
SHORT...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT SMITH...                     VAN BUREN...
CEDARVILLE...                     MOUNTAINBURG...
ALMA...                           MULDROW...
ROLAND...                         DYER...
RUDY...                           FIGURE FIVE...
SHORT...                          KIBLER...
CONCORD...                        DORA...
FURRY...                          SHIBLEY...
UNIONTOWN...

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 0 AND 17.
 INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 322 AND 328.
 INTERSTATE 540 BETWEEN MILE MARKERS 1 AND 6.
 INTERSTATE 49 BETWEEN MILE MARKERS 22 AND 31.

LAT...LON 3540 9459 3556 9460 3565 9415 3538 9413
TIME...MOT...LOC 0940Z 266DEG 25KT 3550 9451
Local storm report, May 25, 5:13 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             VAN BUREN               35.44N 94.35W
05/25/2016  E0.50 INCH       CRAWFORD           AR   BROADCAST MEDIA

            RELAYED VIA SOCIAL MEDIA

&&

JBM
Local storm report, May 25, 5:20 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 AM     HAIL             VAN BUREN               35.44N 94.35W
05/25/2016  E0.88 INCH       CRAWFORD           AR   BROADCAST MEDIA

            RELAYED VIA SOCIAL MEDIA

&&

JBM
Local storm report, May 25, 5:22 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
522 AM CDT WED MAY 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     TSTM WND DMG     FAYETTEVILLE            36.06N 94.16W
05/25/2016                   WASHINGTON         AR   BROADCAST MEDIA

            TREE DOWN. RELAYED VIA SOCIAL MEDIA.

&&

JBM
Special weather statement, May 25, 6:11 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 AM CDT WED MAY 25 2016

OKZ054-055-251145-
WASHINGTON OK-OSAGE OK-
611 AM CDT WED MAY 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 645 AM CDT...

AT 611 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF OKESA TO 4 MILES SOUTH OF WYNONA.
MOVEMENT WAS SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE...                   HOMINY...
BARNSDALL...                      WYNONA...
OCHELATA...                       AVANT...
OSAGE HILLS STATE PARK...         OKESA...
WOLCO...                          TALLANT...
PERSHING...                       NELAGONEY...

LAT...LON 3666 9589 3626 9625 3645 9647 3683 9611
TIME...MOT...LOC 1111Z 305DEG 20KT 3674 9610 3648 9635

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:26 PM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee49 min
May 24, 7:58 PM CDTSpecial Weather StatementTSACherokee, Muskogee47 min
May 24, 8:14 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah31 min
May 24, 8:26 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah49 min
May 24, 9:12 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah33 min
May 24, 10:12 PM CDTSpecial Weather StatementTSAOkfuskee48 min
May 24, 10:31 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee44 min
May 24, 10:36 PM CDTSpecial Weather StatementTSAPawnee39 min
May 24, 10:57 PM CDTSevere Thunderstorm WarningTSACreek48 min
May 24, 11:13 PM CDTSpecial Weather StatementTSAOkmulgee47 min
May 24, 11:15 PM CDTSpecial Weather StatementTSAOsage45 min
May 24, 11:16 PM CDTSpecial Weather StatementTSAPawnee44 min
May 24, 11:30 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee45 min
May 24, 11:38 PM CDTFlash Flood WarningTSACreek4 hr
May 25, 12:13 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee47 min
May 25, 12:24 AM CDTSpecial Weather StatementTSAAtoka36 min
May 25, 12:43 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa47 min
May 25, 12:45 AM CDTSevere Thunderstorm WarningTSAPushmataha45 min
May 25, 12:47 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee, Tulsa4 hr
May 25, 1:25 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Wagoner50 min
May 25, 1:34 AM CDTTornado WarningTSAMuskogee, Okmulgee, Wagoner26 min
May 25, 1:45 AM CDTRiver Flood WarningTSACreek27 hr
May 25, 1:51 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Wagoner4 hr
May 25, 1:52 AM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha53 min
May 25, 2:14 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee46 min
May 25, 2:39 AM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha51 min
May 25, 2:50 AM CDTAreal Flood AdvisoryTSACherokee, Delaware, Muskogee3 hr
May 25, 2:55 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Muskogee, Sequoyah65 min
May 25, 3:02 AM CDTFlash Flood WarningTSAPushmataha4 hr
May 25, 3:20 AM CDTSpecial Weather StatementTSAAdair, Sequoyah55 min
May 25, 3:24 AM CDTSevere Thunderstorm WarningTSAPushmataha51 min
May 25, 3:46 AM CDTSpecial Weather StatementTSALeFlore44 min
May 25, 3:49 AM CDTAreal Flood WarningTSACreek, Okfuskee, Okmulgee36 hr
May 25, 4:31 AM CDTSpecial Weather StatementTSALeFlore44 min
May 25, 6:11 AM CDTSpecial Weather StatementTSAOsage34 min
May 25, 6:45 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Craig, Delaware, Mayes, Nowata and 6 more3 hr
May 25, 7:46 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner3 hr
May 25, 8:01 AM CDTAreal Flood AdvisoryTSACherokee, Creek, Tulsa, Wagoner3 hr
May 25, 8:23 AM CDTRiver Flood WarningTSAOkmulgee4 days
May 25, 8:23 AM CDTRiver Flood WarningTSAPushmataha30 hr
May 25, 8:39 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, McIntosh, Muskogee, Okmulgee, Sequoyah and 2 more2 hr
May 25, 10:00 AM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Mayes, Rogers, Wagoner30 hr
May 25, 2:40 PM CDTRiver Flood WarningTSARogers, Tulsa47 hr
May 25, 2:46 PM CDTRiver Flood AdvisoryTSACherokee66 hr
May 25, 2:46 PM CDTRiver Flood AdvisoryTSACherokee, Delaware22 hr
May 24, 9:46 PM CDTSpecial Weather StatementTSACrawford, Washington29 min
May 25, 4:16 AM CDTSpecial Weather StatementTSAMadison44 min
May 25, 4:40 AM CDTSpecial Weather StatementTSACrawford35 min
May 25, 4:49 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian41 min
May 25, 8:46 AM CDTSpecial Weather StatementTSAWashington59 min
May 25, 8:57 AM CDTSevere Thunderstorm WarningTSABenton, Crawford, Washington48 min
May 25, 9:19 AM CDTSpecial Weather StatementTSAMadison41 min

Nearby

Areal Flood Warnings in Oklahoma, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.